Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 150, NWS Huntsville, AL

July 5, 2012Colbert County, Franklin County, Lawrence County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 5, 2012, 10:43 PM CDT for Colbert County, Franklin County, Lawrence County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 10:43 PM CDT (03:43 UTC)
Expired
Jul 5, 2012, 11:30 PM CDT
In force
47 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Colbert County, AL, Franklin County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 11:07 PM CDTTSTM WND DMG3 Sw Phil Campbell, ALOAK TREE FELL ACROSS A COUNTY ROAD. WIND GUSTS ESTIMATED TO BE 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
2258 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WUUS54 KHUN 060343
SVRHUN
ALC033-059-079-060430-
/O.NEW.KHUN.SV.W.0150.120706T0343Z-120706T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COLBERT COUNTY IN NORTHWEST ALABAMA...
  FRANKLIN COUNTY IN NORTHWEST ALABAMA...
  SOUTHWESTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1130 PM CDT

* AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM MT HESTER TO 13 MILES SOUTHEAST OF PHIL
  CAMPBELL...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
  IUKA TO HALEYVILLE...AND MOVING SOUTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SRYGLEY CHURCH...PHIL CAMPBELL...
  BELGREEN...
  MALONE...MYNOT...
  ALLSBORO...
  MAUD...DUKETON...
  PLEASANT SITE...

LAT...LON 3474 8812 3482 8793 3474 8784 3473 8780
      3430 8722 3430 8742 3432 8817 3434 8818
TIME...MOT...LOC 0343Z 060DEG 14KT 3472 8801 3422 8754

$$
SS
3 follow-up statements
588 
WWUS54 KHUN 060403
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1103 PM CDT THU JUL 5 2012

ALC079-060413-
/O.CAN.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
LAWRENCE AL-
1103 PM CDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE COUNTY
IS CANCELED...

LAT...LON 3466 8812 3474 8784 3470 8786 3440 8753
      3430 8753 3432 8817 3434 8818
TIME...MOT...LOC 0403Z 060DEG 14KT 3468 8809 3418 8762

$$

ALC033-059-060430-
/O.CON.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
COLBERT AL-FRANKLIN AL-
1103 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FRANKLIN AND SOUTHWESTERN COLBERT COUNTIES...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MYNOT TO 13 MILES SOUTHEAST
OF PHIL CAMPBELL...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF IUKA TO HALEYVILLE...MOVING SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUKETON...DEMPSEY...MAUD...PLEASANT SITE...POGO...HALLTOWN...
ATWOOD...VINA...RED BAY AND HODGES

LAT...LON 3466 8812 3474 8784 3470 8786 3440 8753
      3430 8753 3432 8817 3434 8818
TIME...MOT...LOC 0403Z 060DEG 14KT 3468 8809 3418 8762

$$

SS
756 
WWUS54 KHUN 060417
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1117 PM CDT THU JUL 5 2012

ALC033-060427-
/O.CAN.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
COLBERT AL-
1117 PM CDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLBERT COUNTY IS
CANCELED...

LAT...LON 3455 8812 3458 8798 3457 8797 3458 8788
      3457 8782 3439 8765 3431 8764 3432 8817
      3434 8818
TIME...MOT...LOC 0417Z 060DEG 14KT 3465 8815 3415 8768

$$

ALC059-060430-
/O.CON.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
FRANKLIN AL-
1117 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FRANKLIN COUNTY...

AT 1113 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF PLEASANT SITE TO 13 MILES SOUTH OF PHIL CAMPBELL...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF IUKA TO 6 MILES
SOUTHWEST OF HALEYVILLE...MOVING SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HALLTOWN...ATWOOD...VINA...RED BAY AND HODGES

LAT...LON 3455 8812 3458 8798 3457 8797 3458 8788
      3457 8782 3439 8765 3431 8764 3432 8817
      3434 8818
TIME...MOT...LOC 0417Z 060DEG 14KT 3465 8815 3415 8768

$$

SS
232 
WWUS54 KHUN 060428
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1128 PM CDT THU JUL 5 2012

ALC059-060438-
/O.EXP.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
FRANKLIN AL-
1128 PM CDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT
1130 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.

LAT...LON 3455 8812 3458 8798 3457 8797 3458 8788
      3457 8782 3439 8765 3431 8764 3432 8817
      3434 8818
TIME...MOT...LOC 0428Z 060DEG 14KT 3463 8820 3413 8772

$$

SS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:36 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 5, 8:36 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
836 PM CDT THU JUL 5 2012

.DISCUSSION...
A FAIRLY STRONG OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTHEAST FROM
NORTHEASTERN ALABAMA INTO MADISON...MARSHALL...AND CULLMAN COUNTIES
OVER THE NEXT FEW HOURS. STRONG TO SEVERE STORMS WILL CONTINUE TO
DEVELOP...MAINLY EAST OF I-65...AND PUSH SOUTHWARD ACROSS
NORTHEASTERN ALABAMA AND POSSIBLY INTO CULLMAN COUNTY OVER THE NEXT
FEW HOURS. DUE TO THE ONGOING COVERAGE HAVE INCREASED POP TO BETWEEN 60
AND 70 PERCENT EAST OF I-65. FURTHER WEST KEPT ONLY A 30 TO 40
PERCENT CHANCE OF PRECIPITATION. LARGE HAIL WILL REMAIN POSSIBLE WITH
ANY SEVERE STORMS...BUT THE BIGGEST THREAT WILL BE DAMAGING WINDS
BETWEEN 60 AND 80 MPH.

KTW

&&

.AVIATION...
/ISSUED 638 PM CDT THU JUL 5 2012/

MORE CONFIDENT A STORM COULD COME WITHIN THE VICINITY OF KHSV THROUGH
06/03Z...SO INCLUDED A VCTS FROM 06/01Z TO 06/03Z. KMSL LOOKS MORE
DOUBTFULL. VFR CONDITIONS ARE EXPECTED THROUGH MIDNIGHT...BEFORE
VSBYS WILL LIKELY DROP AS FOG DEVELOPS TOWARDS DAYBREAK DUE TO
PREVIOUS RAINFALL AT BOTH KHSV AND KMSL THIS AFTERNOON AND EVENING.
DROPPED VSBYS AT BOTH LOCATIONS TO MVFR CRITERIA DURING THIS TIME.
FUTURE SHIFTS MAY NEED TO ADD TSRA IN FOR FRIDAY...BUT AT THIS TIME
COVERAGE IS TOO UNCERTAIN TO ADD.

KTW

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    71  98  72  98  74 /  70  30  20  30  20
SHOALS        74  97  71 100  73 /  40  30  20  30  20
VINEMONT      73  93  70  96  72 /  70  30  20  30  20
FAYETTEVILLE  72  96  71  99  72 /  70  30  20  30  20
ALBERTVILLE   72  96  70  95  70 /  70  30  20  30  20
FORT PAYNE    73  95  68  96  70 /  70  30  20  30  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 5, 6:30 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
630 PM CDT THU JUL 5 2012

ALZ001>010-016-TNZ076-096-097-060730-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
630 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST ACROSS THE TENNESSEE
VALLEY THROUGH THE EVENING HOURS. A FEW STORMS WILL REACH STRONG TO
MARGINALLY SEVERE LIMITS WITH THE PRIMARY THREATS BEING DAMAGING
WIND GUSTS TO AROUND 60 MPH AND HAIL TO THE SIZE OF QUARTERS. IN
ADDITION...THE SLOW SOUTHWARD PROGRESSION AND ROBUST NATURE OF ANY
DEVELOPING STORMS WILL RESULT IN LOCALLY HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING. ANY STRONGER STORMS SHOULD DIMINISH BY
LATE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH
SUNDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY
BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY
RAINFALL...AND FREQUENT LIGHTNING.

AN APPROACHING COLD FRONT WILL INCREASE THE CHANCES FOR MORE
WIDESPREAD COVERAGE OF THUNDERSTORMS ON MONDAY THROUGH WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THROUGH THIS EVENING. PLEASE FORWARD ANY REPORTS OF DAMAGE
OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN
HUNTSVILLE...OR YOUR LOCAL EMERGENCY MANAGEMENT AGENCY.

In the hours before

Local storm report, Jul 5, 8:56 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 W KILLEN              34.86N 87.57W
07/05/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.

0431 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED.

0434 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            MARTIN ROAD AND MEMORIAL PARKWAY

0437 PM     HAIL             2 E HUNTSVILLE          34.71N 86.59W
07/05/2012  E0.50 INCH       MADISON            AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
            DRAKE AVENUE AND MEMORIAL PARKWAY

0453 PM     HAIL             6 SSE REDSTONE ARSENAL  34.60N 86.63W
07/05/2012  E0.75 INCH       MADISON            AL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL WAS REPORTED.

0515 PM     TSTM WND DMG     3 ESE HUNTSVILLE        34.68N 86.58W
07/05/2012                   MADISON            AL   TRAINED SPOTTER

            LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
            ROAD AND MEMORIAL PARKWAY

0527 PM     HAIL             5 NNW HUNTSVILLE        34.77N 86.65W
07/05/2012  E1.00 INCH       MADISON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED

0529 PM     TSTM WND DMG     6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012                   MADISON            AL   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 60 MPH

0529 PM     HAIL             6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012  E1.00 INCH       MADISON            AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED

0837 PM     TSTM WND GST     GRANT                   34.53N 86.25W
07/05/2012  E50.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
            GRANT.

0847 PM     TSTM WND GST     GUNTERSVILLE            34.36N 86.29W
07/05/2012  M55.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
            IN GUNTERSVILLE.

0849 PM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.29W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
            IS ALSO OUT IN GUNTERSVILLE AND BOAZ.

&&

CA
Local storm report, Jul 5, 9:10 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 W KILLEN              34.86N 87.57W
07/05/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.

0431 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED.

0434 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            MARTIN ROAD AND MEMORIAL PARKWAY

0437 PM     HAIL             2 E HUNTSVILLE          34.71N 86.59W
07/05/2012  E0.50 INCH       MADISON            AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
            DRAKE AVENUE AND MEMORIAL PARKWAY

0453 PM     HAIL             6 SSE REDSTONE ARSENAL  34.60N 86.63W
07/05/2012  E0.75 INCH       MADISON            AL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL WAS REPORTED.

0515 PM     TSTM WND DMG     3 ESE HUNTSVILLE        34.68N 86.58W
07/05/2012                   MADISON            AL   TRAINED SPOTTER

            LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
            ROAD AND MEMORIAL PARKWAY

0527 PM     HAIL             5 NNW HUNTSVILLE        34.77N 86.65W
07/05/2012  E1.00 INCH       MADISON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED

0529 PM     TSTM WND DMG     6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012                   MADISON            AL   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 60 MPH

0529 PM     HAIL             6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012  E1.00 INCH       MADISON            AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED

0837 PM     TSTM WND GST     GRANT                   34.53N 86.25W
07/05/2012  E50.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
            GRANT.

0847 PM     TSTM WND GST     GUNTERSVILLE            34.36N 86.29W
07/05/2012  M55.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
            IN GUNTERSVILLE.

0847 PM     TSTM WND DMG     NEW HOPE                34.54N 86.42W
07/05/2012                   MADISON            AL   EMERGENCY MNGR

            TREE BLOWN DOWN ONTO A HOUSE ON CEDAR POINT ROAD.

0849 PM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.29W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
            IS ALSO OUT IN GUNTERSVILLE AND BOAZ.

0849 PM     LIGHTNING        MOORESVILLE             34.63N 86.88W
07/05/2012                   LIMESTONE          AL   EMERGENCY MNGR

            LIGHTNING SPARKED A BRUSH FIRE ON RIVERTON ROAD IN
            MOORESVILLE. FIRE DEPARTMENT IS ON THE SCENE.

0850 PM     LIGHTNING        KILPATRICK              34.27N 86.08W
07/05/2012                   DEKALB             AL   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE IN KILPATRICK. FIRE DEPARTMENT
            IS ON THE SCENE.

0850 PM     NON-TSTM WND DMG PEEKS CORNER            34.39N 85.87W
07/05/2012                   DEKALB             AL   EMERGENCY MNGR

            GUST FRONT WINDS DOWNED TREES IN PEEKS CORNER.

0850 PM     TSTM WND DMG     NEW HOPE                34.54N 86.42W
07/05/2012                   MADISON            AL   EMERGENCY MNGR

            TREE FELL ON POWERLINES ON MAIL ROAD IN NEW HOPE.

&&

CA
Local storm report, Jul 5, 9:13 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 W KILLEN              34.86N 87.57W
07/05/2012                   LAUDERDALE         AL   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.

0431 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E0.25 INCH       MADISON            AL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED.

0434 PM     HAIL             4 SE HUNTSVILLE         34.67N 86.57W
07/05/2012  E1.00 INCH       MADISON            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            MARTIN ROAD AND MEMORIAL PARKWAY

0437 PM     HAIL             2 E HUNTSVILLE          34.71N 86.59W
07/05/2012  E0.50 INCH       MADISON            AL   TRAINED SPOTTER

            DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
            DRAKE AVENUE AND MEMORIAL PARKWAY

0453 PM     HAIL             6 SSE REDSTONE ARSENAL  34.60N 86.63W
07/05/2012  E0.75 INCH       MADISON            AL   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL WAS REPORTED.

0515 PM     TSTM WND DMG     3 ESE HUNTSVILLE        34.68N 86.58W
07/05/2012                   MADISON            AL   TRAINED SPOTTER

            LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
            ROAD AND MEMORIAL PARKWAY

0527 PM     HAIL             5 NNW HUNTSVILLE        34.77N 86.65W
07/05/2012  E1.00 INCH       MADISON            AL   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED

0529 PM     TSTM WND DMG     6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012                   MADISON            AL   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 60 MPH

0529 PM     HAIL             6 S MERIDIANVILLE       34.79N 86.58W
07/05/2012  E1.00 INCH       MADISON            AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED

0815 PM     TSTM WND GST     SCOTTSBORO              34.67N 86.03W
07/05/2012  M58.00 MPH       JACKSON            AL   AWOS

            50 KNOT GUST RECORDED AT SCOTTSBORO AIRPORT.

0837 PM     TSTM WND GST     GRANT                   34.53N 86.25W
07/05/2012  E50.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
            GRANT.

0847 PM     TSTM WND DMG     NEW HOPE                34.54N 86.42W
07/05/2012                   MADISON            AL   EMERGENCY MNGR

            TREE BLOWN DOWN ONTO A HOUSE ON CEDAR POINT ROAD.

0847 PM     TSTM WND GST     GUNTERSVILLE            34.36N 86.29W
07/05/2012  M55.00 MPH       MARSHALL           AL   EMERGENCY MNGR

            MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
            IN GUNTERSVILLE.

0849 PM     LIGHTNING        MOORESVILLE             34.63N 86.88W
07/05/2012                   LIMESTONE          AL   EMERGENCY MNGR

            LIGHTNING SPARKED A BRUSH FIRE ON RIVERTON ROAD IN
            MOORESVILLE. FIRE DEPARTMENT IS ON THE SCENE.

0849 PM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.29W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
            IS ALSO OUT IN GUNTERSVILLE AND BOAZ.

0850 PM     LIGHTNING        KILPATRICK              34.27N 86.08W
07/05/2012                   DEKALB             AL   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE IN KILPATRICK. FIRE DEPARTMENT
            IS ON THE SCENE.

0850 PM     NON-TSTM WND DMG PEEKS CORNER            34.39N 85.87W
07/05/2012                   DEKALB             AL   EMERGENCY MNGR

            GUST FRONT WINDS DOWNED TREES IN PEEKS CORNER.

0850 PM     TSTM WND DMG     NEW HOPE                34.54N 86.42W
07/05/2012                   MADISON            AL   EMERGENCY MNGR

            TREE FELL ON POWERLINES ON MAIL ROAD IN NEW HOPE.

0905 PM     TSTM WND DMG     GUNTERSVILLE            34.36N 86.29W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN ON THE PENINSULA IN THE CITY OF
            GUNTERSVILLE.

&&

CA
Local storm report, Jul 5, 9:20 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     CROSSVILLE              34.29N 85.99W
07/05/2012                   DEKALB             AL   TRAINED SPOTTER

            SEVERAL 8FT TALL PINE TREES BLOWN DOWN HEAR HWY 160 IN
            CROSSVILLE.

&&

CA
Local storm report, Jul 5, 9:27 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     2 W ARAB                34.32N 86.53W
07/05/2012                   MARSHALL           AL   EMERGENCY MNGR

            WIDESPREAD TREES BLOWN DOWN SOUTH OF ARAB NEAR
            INTERSECTION OF HULACO ROAD AND HWY 69.

&&

CA
Special weather statement, Jul 5, 9:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
938 PM CDT THU JUL 5 2012

ALZ004-060330-
LAWRENCE-
938 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 1030 PM
CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTH AT 30 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WREN...LANDERSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3431 8719 3432 8751 3460 8734 3453 8714
TIME...MOT...LOC 0239Z 021DEG 25KT 3448 8728

SS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:00 PM CDTSevere Thunderstorm WarningHUNJackson30 min
Jul 5, 7:53 PM CDTSevere Thunderstorm WarningHUNJackson, Madison52 min
Jul 5, 8:05 PM CDTSevere Thunderstorm WarningHUNJackson40 min
Jul 5, 8:29 PM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall46 min
Jul 5, 8:38 PM CDTSevere Thunderstorm WarningHUNDeKalb, Marshall52 min
Jul 5, 8:51 PM CDTSevere Thunderstorm WarningHUNMarshall39 min
Jul 5, 9:38 PM CDTSpecial Weather StatementHUNLawrence52 min
Jul 5, 9:53 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Morgan52 min
Jul 6, 11:02 AM CDTHeat AdvisoryHUNColbert, Lauderdale6 hr
Jul 6, 1:08 PM CDTSpecial Weather StatementHUNLauderdale37 min
Jul 6, 1:45 PM CDTSevere Thunderstorm WarningHUNLauderdale30 min
Jul 6, 2:13 PM CDTSevere Thunderstorm WarningHUNLauderdale32 min
Jul 6, 2:16 PM CDTSpecial Weather StatementHUNColbert29 min
Jul 6, 2:33 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin27 min
Jul 6, 2:45 PM CDTSpecial Weather StatementHUNLauderdale45 min
Jul 6, 2:51 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale24 min
Jul 6, 2:59 PM CDTSevere Thunderstorm WarningHUNFranklin31 min
Jul 6, 6:54 PM CDTSpecial Weather StatementHUNMarshall36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.